What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 29, 1:15 PM EST, 36 minutes earlier.
Area forecast discussion, Jun 29, 1:15 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
215 PM EDT Sat Jun 29 2019
.SYNOPSIS...
Low pressure tracking to our north today will pull a strong cold
front across our area tonight with a secondary cold front moving
through during the day on Sunday. High pressure builds in for
Monday, then a weak disturbance and associated cold front moves
through Tuesday before stalling just to our south Wednesday into
Thursday. The front may potentially lift back to our north as a warm
front Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Thunderstorm Watch 462 now in effect for Kent county,
Maryland and the rest of the eastern shore of Maryland and Kent
and Sussex counties in Delaware and Sussex county.
Severe Thunderstorm Watch 461 remains in effect.
Thunderstorms are moving through the State College area. They
are still a couple hours away from Berks county and several from
the I95 corridor. Besides this more organized cluster of
thunderstorms, additional thunderstorms could develop out ahead
of it.
Previous discussion...
Off to a warm start this morning with 9 am temperatures around
80 degrees in many locales. Some low to mid 80s also being
reported. Dewpoints were around 70 degrees...although they
should mix lower this afternoon.
The forecast is on track. SPC has kept much of the forecast area
in slight risk with their morning update. The afternoon, the
region will be in a highly forced and unstable atmosphere. Wind
still looks to be the biggest threat with the thunderstorm's
later today. In general, most organized convection should work
west to east hitting our western zones mid to late afternoon,
the I95 corridor late afternoon/early evening, and the beaches
this evening.
Previous discussion...
A muggy start to the day, and the heat is expected to peak this
afternoon as a cold front arrives. Severe thunderstorms are possible
this afternoon and evening, roughly between 3 PM and 9 PM.
An upper-level trough overspreads the Northeast later today, and
surface low pressure tracks into New England. An associated strong
cold front will be sliding southeastward across our area later this
afternoon. Temperatures this afternoon peak into the lower to
perhaps mid 90's for many places ahead of any convection, and this
combined with humid conditions will result in peak heat indices into
the mid to upper 90's especially in the I-95 urban corridor and also
southern New Jersey and Delmarva. The urban I-95 corridor from
Trenton to Philadelphia to Wilmington has lower heat index criteria
(98-104F) through June 30th for a Heat Advisory. While there is some
potential for the criteria to be met, it is not a certainty as some
guidance suggests the surface dew points lower some this afternoon
for some spots during peak heating. This is quite possible as the
forecast soundings show a well-mixed boundary layer which could
easily bring down some drier air. This will greatly impact the heat
indices. As a result, held off on a Heat Advisory. Ahead of the
front, the surface winds should turn more southwest to west-
southwest and this will result in very warm air at most beaches
especially the Delaware Beaches.
Showers and thunderstorms are expected to accompany the cold front
especially in the afternoon. Strong northwest flow aloft will occur
with the upper-level trough nearing the Northeast. In addition, 30-
35 knots of flow in the mid levels will provide enough shear for
storm organization. The forecast soundings show rather steep low-
level lapse rates given a hot and well mixed boundary layer, and
this results in an inverted-V signature. The soundings also show
some drier air in the mid levels and this combined with the above
along with water-loaded downdrafts can result in damaging winds. The
instability should increase to near 2,000 J/KG of MLCAPE this
afternoon, and with strong updrafts and high enough precipitable
water frequent lightning will occur with the stronger cores.
Marginally severe hail cannot be ruled out with the stronger storms.
The hi-res guidance suggesting a line or broken line of storms
developing along or just ahead of the cold front, however given the
instability forecast more isolated convection should develop out
ahead of it. The SPC continues a slight risk for severe
thunderstorms for our entire area. A mention will continue in the
Hazardous Weather Outlook. As with any convection, locally heavy
rain can occur however storm motions are expected to be faster today
which should lower the flash flood threat.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As a potent closed low moves into the Northeast overnight, surface
low pressure will be exiting New England and its cold front will be
settling southward and probably clears our area by daybreak Sunday.
A line or broken line of thunderstorms, some potentially severe,
should settle south and east of our area by late evening. The
leading edge of more pronounced height falls arriving later this
evening into the overnight may result in some redevelopment of
showers or thunder behind the main line.
A wind shift to the west and northwest occurs behind the cold front,
however the surface flow should go light and much of the area is
forecast to not see any significant lowering of the dew points
tonight. This will result in a muggy night, and patchy fog cannot be
ruled out as clouds thin out.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Synoptic Overview:
The extended period begins with a mid-lvl closed low diving
southeastward through the area which kick off a second round of
cold advection (mostly aloft). Upstream of this feature a SW-NE
oriented ridge will prevail over the Central US, with an
inverted trough residing south of the ridge over Texas. The
central-US ridge axis relocates southeastward Monday into
Tuesday, eventually centering itself over the southeastern US as
broad troughing develops over the Western US. Various
shortwaves moving over-top the eastern US ridge will likely
impact the area starting Tuesday morning, with the flow
generally becoming more zonal as the ridge axis flattens. A
stalled boundary looks to set up near the area by the middle of
next week with various convectively-enhanced shortwaves likely
sparking diurnal convection over our area.
Dailies:
Sunday... As the mid-lvl trough axis passes just north of the
area Sunday there will be another chance of showers and
thunderstorms, with the highest chances over the northern part
of the area closer to the greatest height falls. Despite
increasing mid-lvl lapse rates as the mid-lvl cold pool passes
overhead. don't think these storms will be particularly strong
as the low-lvls will be drier than Saturday. High temperatures,
Sunday will generally be in the 80s with breezy northwest
winds and mid-lvl stratocumulus likely.
Monday... High pressure briefly builds in SW of the area on
Monday resulting in a quiet day. High temperatures will likely
be similar to Sunday, with lighter winds and less clouds.
Monday night/Tuesday... A shortwave will pass through the area
Monday night into early Tuesday morning with a brief round of
showers (and possibly a few thunderstorms) possible. Diurnal
timing does not favor particularly strong storms and the system
should be progressive with precipitation largely out of the area
by Tuesday afternoon. Highs will be about 5 degrees warmer than
Monday with a weak cold front pushing through later in the day.
Wednesday-Friday... Wednesday will likely be dry and warm for
most places, although there may be a chance of storms late in
the day over Delmarva. Moisture will increase Thursday and this
moisture combined with convectively-enhanced mid-lvl waves, and
a nearby boundary will likely result in (at least) scattered
convection Thursday/Friday (and potentially into the weekend). It
looks like it will be fairly muggy with dewpoints around 70s
and highs in the upper 80s to low 90s Thursday/Friday.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Local MVFR visibility early due to fog, otherwise VFR.
Showers and thunderstorms arrive from northwest to southeast mainly
this afternoon, especially after 18z, with MVFR/IFR conditions at
times. Locally strong wind gusts are possible with some
thunderstorms. Light and variable winds, becoming southwest to west-
southwest 8-12 knots with local gusts up to 20 knots this afternoon.
Tonight...Showers and thunderstorms early this evening, especially
from the PHL area south and east with MVFR/IFR conditions for a
time, then VFR overall. Local MVFR visibility cannot be ruled out
for a time due to fog. West winds diminishing to near 5 knots, then
becoming northwest or even locally light and variable.
Outlook...
Sunday...Mainly VFR with periods of mid-lvl (4-5k ft.) cloud
cover. NW increasing to around 15 kts, with gusts 20-30kts.
Sunday night...VFR with N/NW winds diminishing to 5-10 knots or less.
Monday...VFR with light winds around 5 knots or less.
Monday night - Tuesday...Mainly VFR. A shower or thunderstorm
possible Monday night into Tuesday morning. West winds 5-10
knots becoming NW Tuesday.
Tuesday night - Wednesday...Mainly VFR with light winds.
&&
.MARINE...
The conditions are expected to remain below Small Craft Advisory
criteria through tonight. Southwesterly flow will increase some
today with gusts to 20 knots possible, then diminish some tonight
and become west to west-northwest. Some thunderstorms this afternoon
and evening may produce local wind gusts of 34 knots or higher.
Outlook...
Sunday through Sunday night... Sub-SCA conditions expected,
although winds near the shore may gust near 20-25kts Sunday
afternoon/evening.
Monday through Wednesday...Sub-SCA conditions expected with 3-4
seas Monday decreasing to 2-3 ft for Wednesday.
Rip Currents...
There is a low risk for the development of dangerous rip
currents today with southwesterly winds 10-15 mph and waves (6-9
second period) in the surf zone around 2 feet.
&&
.EQUIPMENT...
The KDIX radar has returned to service.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Carr
Near Term...Gorse/Kruzdlo
Short Term...Gorse
Long Term...Carr
Aviation...Carr/Gorse
Marine...Carr/Gorse
Equipment...
Hazardous weather outlook, Jun 29, 1:12 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
212 PM EDT Sat Jun 29 2019
DEZ001-NJZ015>019-PAZ070-071-102-104-106-301800-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007>010-012-013-020>023-027-PAZ054-055-060>062-101-103-105-
301800-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-MDZ008-012-015-019-020-301800-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-024>026-301800-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-301800-
Delaware Beaches-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Delaware.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ454-455-301800-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>453-301800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
212 PM EDT Sat Jun 29 2019
...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
In the hours before
Special weather statement, Jun 29, 12:54 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
154 PM EDT Sat Jun 29 2019
NJZ018-019-027-291830-
Northwestern Burlington-Camden-Southeastern Burlington-
154 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN AND CENTRAL
BURLINGTON COUNTIES...
At 154 PM EDT, a strong thunderstorm was located over Evesham, or 12
miles east of Gloucester City, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Evesham, Medford, Tabernacle, Shamong, Marlton, Atsion, Marlton
Lakes, Leisuretowne, Greentree, Springdale, Medford Lakes and
Gibbsboro.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3982 7496 3991 7493 3989 7465 3972 7470
TIME...MOT...LOC 1754Z 279DEG 26KT 3987 7488
CMS
Special weather statement, Jun 29, 1:12 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
212 PM EDT Sat Jun 29 2019
MDZ008-291845-
Cecil-
212 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CECIL COUNTY...
At 211 PM EDT, a strong thunderstorm was located over Hollywood
Beach, or 10 miles east of Aberdeen Proving Ground, moving east at 10
mph.
Wind gusts up to 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Cecilton, Warwick, Hollywood Beach, Bohemias Mills and Cayots.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A severe thunderstorm watch remains in effect until 700 PM EDT for
northeastern Maryland. A severe thunderstorm watch also remains in
effect until 700 PM EDT for northeastern Maryland.
LAT...LON 3947 7600 3951 7598 3950 7578 3938 7577
3938 7580 3942 7600 3944 7600 3946 7601
TIME...MOT...LOC 1811Z 291DEG 8KT 3947 7593
StaarmannSpecial weather statement, Jun 29, 1:31 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
231 PM EDT Sat Jun 29 2019
NJZ016-017-021-291900-
Salem-Cumberland-Gloucester-
231 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CUMBERLAND...EAST
CENTRAL SALEM AND SOUTHEASTERN GLOUCESTER COUNTIES...
At 231 PM EDT, a strong thunderstorm was located near Clayton, or 13
miles northwest of Vineland, moving east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Vineland, Glassboro, Clayton, Buena, Newfield, Elmer, Franklinville,
Williamstown, Malaga and Monroe Township.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3954 7495 3952 7499 3950 7496 3949 7497
3963 7529 3972 7525 3968 7492 3967 7491
3964 7491
TIME...MOT...LOC 1831Z 286DEG 18KT 3963 7514
CMSSpecial weather statement, Jun 29, 1:33 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
233 PM EDT Sat Jun 29 2019
DEZ001-002-291900-
Kent-New Castle-
233 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE AND
NORTHERN KENT COUNTIES...
At 233 PM EDT, a strong thunderstorm was located over Green Spring,
or 8 miles south of Middletown, moving east at 20 mph.
Wind gusts up to 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Smyrna, Clayton, Delaney Corner, Green Spring, Woodland Beach,
Townsend and Chambersville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A severe thunderstorm watch remains in effect until 700 PM EDT for
northern Delaware...and northeastern Maryland. A severe thunderstorm
watch also remains in effect until 700 PM EDT for central Delaware...
and northeastern Maryland.
LAT...LON 3941 7554 3937 7552 3935 7549 3933 7550
3933 7549 3934 7549 3931 7543 3925 7540
3924 7542 3929 7576 3938 7577
TIME...MOT...LOC 1833Z 271DEG 16KT 3934 7567
StaarmannSpecial weather statement, Jun 29, 1:44 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Sat Jun 29 2019
DEZ001-MDZ008-291915-
New Castle-Cecil-
244 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE AND EAST
CENTRAL CECIL COUNTIES...
At 244 PM EDT, a strong thunderstorm was located over Cayots, or 7
miles south of Elkton, moving east at 5 mph.
Wind gusts up to 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Warwick, Hollywood Beach, Bohemias Mills, Cayots and Chesapeake City.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3948 7594 3955 7592 3956 7570 3940 7576
TIME...MOT...LOC 1844Z 283DEG 4KT 3950 7587
Staarmann
Special weather statement, Jun 29, 1:46 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
246 PM EDT Sat Jun 29 2019
PAZ101-102-291915-
Western Chester-Eastern Chester-
246 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTER COUNTY...
At 245 PM EDT, a strong thunderstorm was located near Homeville, or
13 miles south of New Holland, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Coatesville, Oxford, Parkesburg, West Grove, Homeville, Mount Vernon,
Cochranville, Atglen, South Coatesville, Avondale, Christiana and
Modena.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3981 7603 3983 7604 3983 7602 3985 7602
3987 7599 3992 7600 3994 7598 3995 7600
4000 7596 4002 7578 3977 7578 3980 7604
TIME...MOT...LOC 1845Z 271DEG 22KT 3991 7603
CMS